Alert archive / Wisconsin / Wind Advisories in 2006

Wind Advisory 1, NWS Milwaukee, WI

January 24, 200620 counties in Wisconsin

NWS Milwaukee, WI issued this wind advisory at Jan 24, 2006, 3:26 AM CST for 20 counties in Wisconsin. It took effect at Jan 24, 2006, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2006, 3:26 AM CST (09:26 UTC)
In effect from
Jan 24, 2006, 10:00 AM CST
Expired
Jan 24, 2006, 6:00 PM CST
In force
8 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 382 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1610 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
382 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMKX 240926
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 AM CST TUE JAN 24 2006

...WINDY CONDITIONS EXPECTED ACROSS SOUTHERN WISCONSIN TODAY...

.STRONG LOW PRESSURE LOCATED OVER SOUTHWESTERN ONTARIO CANADA...WILL
MOVE SOUTHEAST ACROSS THE NORTHERN PORTIONS OF LAKES SUPERIOR AND HURON
TODAY. WEST WINDS ASSOCIATED WITH THE LOW WILL STRENGTHEN DURING
THE LATE MORNING AND EARLY AFTERNOON HOURS. THUS...WINDY CONDITIONS
ARE EXPECTED ACROSS SOUTHERN WISCONSIN.

WIZ046-047-051-052-056>060-062>072-241730-
/O.NEW.KMKX.WI.Y.0001.060124T1600Z-060125T0000Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
326 AM CST TUE JAN 24 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON.

WEST WINDS WILL STRENGTHEN TO 20 TO 30 MPH LATE THIS MORNING AND
EARLY THIS AFTERNOON. WIND GUSTS UP TO 45 MPH ARE ALSO EXPECTED.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 MPH OR
GREATER ARE EXPECTED...OR WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. SECURE LOOSE ITEMS IN THE YARD SUCH AS
GARBAGE CANS...AND BEWARE OF FALLEN TREE LIMBS ON ROADS. USE
CAUTION WHILE OUTDOORS.

$$
WOOD/HENTZ
2 follow-up statements
000 
WWUS73 KMKX 241703
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1103 AM CST TUE JAN 24 2006

...WINDY CONDITIONS ACROSS SOUTHERN WISCONSIN TODAY...

.STRONG LOW PRESSURE LOCATED OVER LAKE SUPERIOR WILL MOVE
EAST ACROSS ONTARIO TODAY AND TONIGHT. WEST TO NORTHWEST WINDS
ASSOCIATED WITH THE LOW WILL CONTINUE TO STRENGTHEN DURING THE
AFTERNOON. THUS...VERY WINDY CONDITIONS ARE EXPECTED ACROSS
SOUTHERN WISCONSIN.

WIZ046-047-051-052-056>060-062>072-250000-
/O.CON.KMKX.WI.Y.0001.000000T0000Z-060125T0000Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1103 AM CST TUE JAN 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

WEST WINDS WILL STRENGTHEN TO 20 TO 30 MPH THIS AFTERNOON. WIND
GUSTS UP TO 45 MPH ARE ALSO EXPECTED.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 MPH OR
GREATER ARE EXPECTED...OR WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. SECURE LOOSE ITEMS IN THE YARD SUCH AS
GARBAGE CANS...AND BEWARE OF FALLEN TREE LIMBS ON ROADS. USE
CAUTION WHILE OUTDOORS.

$$
000 
WWUS73 KMKX 242109
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
309 PM CST TUE JAN 24 2006

...WINDY CONDITIONS ACROSS SOUTHERN WISCONSIN TODAY...

.INTENSE LOW PRESSURE LOCATED EAST OF LAKE SUPERIOR WILL CONTINUE
MOVING EAST ACROSS ONTARIO TONIGHT. STRONG NORTHWEST WINDS
ASSOCIATED WITH THE LOW WILL CONTINUE THROUGHT THE LATE
AFTERNOON...THEN DIMINISH SOME AS EVENING APPROACHES AND THE SUN
SETS.  

WIZ046-047-051-052-056>060-062>072-250000-
/O.CON.KMKX.WI.Y.0001.000000T0000Z-060125T0000Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
309 PM CST TUE JAN 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS OF 20 TO NEAR 30 MPH WILL CONTINUE INTO THE EARLY
EVENING HOURS. WINDS GUSTING TO 45 MPH OR HIGHER SHOULD BEGIN TO
DIMINISH BY 6 PM...OR SHORTLY THEREAFTER. EXPECT GRADUALLY
DIMINISHING WINDS THROUGH THE NIGHT AS THE LOW PRESSURE SYSTEM
RESPONSIBLE FOR THE TIGHT PRESSURE GRADIENT SLIPS FARTHER EAST.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 MPH OR
GREATER ARE EXPECTED...OR WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. SECURE LOOSE ITEMS IN THE YARD SUCH AS
GARBAGE CANS...AND BEWARE OF FALLEN TREE LIMBS ON ROADS. USE
CAUTION WHILE OUTDOORS.

$$

DAVIS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Jan 24, 2:46 AM CST, 40 minutes earlier.

Area forecast discussion, Jan 24, 2:46 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
246 AM CST TUE JAN 24 2006

.DISCUSSION...FORECAST FOCUS ON WINDS AND SNOW SHOWERS TODAY...QUIET
WEATHER WEDNESDAY AND THURSDAY...NEXT SYSTEM THURSDAY NIGHT AND
FRIDAY.

STRONG SURFACE LOW OVER SOUTHWEST ONTARIO CANADA TO PROPAGATE
ACROSS NORTHERN LAKES SUPERIOR AND HURON TODAY. STRONG SHORTWAVE
TROUGH AND VORTICITY MAXIMUM PROPAGATES THROUGH THE FORECAST AREA
THIS MORNING...WITH LINGERING LONGWAVE TROUGH THIS AFTERNOON AND
EARLY TONIGHT.

AREA WSR-88D SITES SHOWING SOME REFLECTIVITY RETURNS ACROSS THE
WESTERN FORECAST AREA...AND ACROSS FAR WESTERN WISCONSIN AT THIS
TIME. SOME QUESTION IF THERE IS ANY GROUND TRUTH TO THESE SNOW
SHOWERS...AS NO AUTOMATED SITES HAVE REPORTED ANYTHING...DUE TO
FAIRLY DRY LAYER BETWEEN 2000 AND 10000 FEET. FOR NOW...WILL
CONTINUE THE CHANCE OF SNOW SHOWERS FOR TODAY ACROSS THE FORECAST
AREA.

HAVE OPTED TO GO WITH A WIND ADVISORY FOR ALL OF THE FORECAST AREA FOR
LATE THIS MORNING THROUGH THE REST OF THE DAY. AREA GFS AND NAM BUFKIT
SOUNDINGS SHOW POTENTIAL FOR 39 KNOT AND HIGHER WINDS AT 1000 TO
2000 FEET MIXING DOWN TO THE SURFACE. THIS SHOULD BE BELOW THE EXPECTED
CLOUD DECK...WHICH SHOULD REMAIN IN THE 2000 TO 3000 FOOT LAYER.
COLD AIR ADVECTION IN LOW LEVELS...COMBINED WITH DIFFERENTIAL AVA
FROM DEPARTING VORTICITY MAXIMUM...SHOULD BRING ENOUGH DOWNWARD
MOMENTUM TO REALIZE GUSTS IN THE 45 MPH RANGE.

LONGWAVE TROUGH SHIFTS TO THE EAST WEDNESDAY...WITH A LARGE RIDGE
IN THE MID LEVELS OF THE ATMOSPHERE SHIFTING OVER THE REGION THURSDAY.
THIS ALLOWS A PERIOD OF WARM AIR ADVECTION...WHICH BRINGS 850MB
TEMPERATURES ABOVE FREEZING...AND 1000/500MB THICKNESSES INTO THE
UPPER 540S DKM RANGE. THIS SHOULD BRING A GRADUAL WARMUP TO THE
REGION...HAMPERED SOMEWHAT BY THE REMAINING SNOW COVER ACROSS THE
AREA.

GFS AND NAM SHOW SHORTWAVE TROUGH AND VORTICITY MAXIMUM PROPAGATING
NORTHEAST ACROSS MINNESOTA THURSDAY NIGHT...AND INTO SOUTHERN ONTARIO
FRIDAY. THIS FEATURE BRUSHES THE FORECAST AREA. FOR NOW...WILL LEAVE
A CHANCE OF RAIN IN FOR FRIDAY...BUT MAY NEED TO REMOVE IT IF LATER
MODEL RUNS CONTINUE THIS TREND.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-WIZ059-
WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-
WIZ070-WIZ071-WIZ072.

&&

WOOD
Hazardous weather outlook, Jan 23, 7:50 PM CST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
750 PM CST MON JAN 23 2006

WIZ046-047-051-052-056>060-062>072-241045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
750 PM CST MON JAN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WEST WINDS RANGING BETWEEN 20 AND 30 MPH WITH GUSTS TO
40 MPH ARE EXPECTED TUESDAY AND EARLY TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-665-241045-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
750 PM CST MON JAN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY WILL BE IN EFFECT THROUGH TONIGHT FOR
SOUTHWEST WINDS INCREASING TO 25 KNOTS AND WAVES BUILDING TO 3 TO 5
FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GALE WARNING WILL BE IN EFFECT FOR TUESDAY AND TUESDAY AFTERNOON
FOR WEST WINDS TO 30 KNOTS SUSTAINED...AND  FREQUENT GUSTS TO 40
KNOTS.

REM

Nearby

Wind Advisories in Wisconsin, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.